| Model Number |
SEE SECTION H.10 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Undesired Nerve Stimulation (1980); Pain (1994)
| Date of Event |
05/23/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is that the implant was placed too deep.
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2017 where three implants were placed.The patient complained of radicular leg pain immediately following the procedure.The surgeon determined that the superior implant had breached the neuroforamen and caused a small fracture of the ilium.A few hours after the initial procedure, the surgeon performed a revision surgery where he removed the superior implant.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved completely following the revision procedure.
Additional Manufacturer Narrative
Note: corrected submission name.Was originally submitted as 3007700286-2016-00036-1 with incorrect year in submission name.The patient had a recurrence of pain following a two week period of pain relief following the first revision.The surgeon does not think that the implants were contributing to the patient's pain complaints but decided to remove the remaining implants regardless.In (b)(6) 2017, the final two implants were removed.The status of the patient following the revision procedure is not yet known.Part numbers, lot numbers, manufacturing dates, expiration dates and udi numbers: 2nd (middle): ifuse implant, p/n 7050-90, lot# 493724, mfd.06/24/2016 expires 2021-06, udi (b)(4).